Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Baltimore/Washington
NWS Baltimore/Washington issued this special weather statement at Aug 1, 2011, 8:13 PM EDT for Baltimore County, Maryland. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 1, 2011, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Baltimore/Washington
County Baltimore County, MD
The radar
The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
416 WWUS81 KLWX 020013 SPSLWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 813 PM EDT MON AUG 1 2011 MDZ006-011-020045- NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD- 813 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT BALTIMORE COUNTY... AT 812 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF GLYNDON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE OWINGS MILLS...COCKEYSVILLE... PIKESVILLE...TOWSON...TIMONIUM...FALLSTAFF AND LOCHEARN. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3945 7650 3932 7673 3949 7686 3956 7677 TIME...MOT...LOC 0012Z 316DEG 16KT 3949 7676 $$ PELOQUIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:15 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 1, 3:15 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 315 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK COLD FRONT WILL PASS TONIGHT. AFTER HIGH PRESSURE AND SETTLED WEATHER TUESDAY...A LOW PRESSURE AREA WILL DIVE SOUTHEAST THROUGH THE REGION WEDNESDAY. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND FRIDAY WITH SEASONABLE WEATHER. A COLD FRONT WILL CROSS THE AREA FROM THE NORTHWEST ON SATURDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THE LARGE UPPER RIDGE THAT COVERS THE MIDDLE THIRD OF THE CONUS WILL REMAIN WEST OF THE REGION. AS THIS RIDGE AMPLIFIES...AN UPPER LOW WILL TRACK SOUTHEASTWARD OVER NRN QUEBEC. A SHORTWAVE TROUGH ASSOCIATED WITH THE LOW WILL ALSO DIVE SEWD THRU THE NORTHEAST AND NRN MID-ATLANTIC STATES THIS AFTN AND ERY EVE. CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE AS THE TROUGH APPROACHES AND THE ULVL JET STREAK STRENGTHENS ON THE BACKSIDE OF THE SYSTEM. AFTER A FEW HRS OF INTENSE HEATING...18Z MESOSCALE ANALYSIS FROM THE RUC DEPICTED VERY STEEP LOW-LEVEL LAPSE RATES AND ABOUT SBCAPE OF 2000 J/KG ACROSS NRN MD AND NEAR THE CHSPK BAY. FARTHER SOUTH...SLIGHTLY LOWER SBCAPE EXISTS. LATEST HI-RES MODEL GUIDANCE CONTINUE TO INDICATE THE BEST COVERAGE OF STORMS AND THE BEST THREAT FOR SEVERE STORMS WILL BE ACROSS NORTH-CENTRAL AND NORTHEAST-MD AS WELL AS LOCATIONS NEAR THE CHSPK BAY. AGREE WITH THIS SOLUTION DUE TO THE HIGHER INSTABILITY AND BETTER SHEAR PROFILES ACROSS THESE AREAS. A SIGNIFICANT AMT OF DRY AIR IN THE MID-LEVELS AN INVERTED-V SETUP IN THE LLVLS WILL SUPPORT CONCERN OF SEVERE WEATHER ACROSS THE ENTIRE CWA. THIS SETUP FAVORS EFFICIENT DOWNWARD TRANSPORT OF HIGHER WIND GUSTS IN TSTMS. THEREFORE...AN ISO DAMAGING WIND THREAT WILL EXIST ACROSS THE REMAINDER OF THE CWA. TIMING FOR SEVERE THREAT LOOKS HIGHEST FROM LATE AFTN THRU AN HOUR OR TWO PAST SUNSET. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/... THE TROUGH AXIS WILL CLEAR SWRN SECTIONS OF THE CWA DURING THE LATE EVE. ANY LINGERING CONVECTION OVER LWR SRN MD SHOULD WANE DURING THIS TIME. CLEARING SKIES EXPECTED FROM NW TO SE LATE TNGT WITH OVNGT LOWS RANGING FROM THE MID 60S ACROSS THE HIGHLANDS TO MID AND UPPER 70S IN THE I-95 URBAN CORRIDOR AND ALONG THE COAST. THE CENTRAL CONUS UPPER RIDGE AND SFC HIPRES WILL GRADUALLY BUILD EWD TOWARD THE APPALACHIANS. THE MID-ATLANTIC REGION WILL BE LOCATED IN BETWEEN THE TNGT/S SHORTWAVE TROUGH/ THAT IS MOVING OFF THE CAROLINA COAST AND ANOTHER DISTURBANCE/MCS TRACKING OVER THE UPPER GREAT LAKES. ASIDE FROM SOME THIN CIRRUS BLOWOFF FROM THE UPSTREAM MCS AND A FEW DAYTIME CU...SKIES SHOULD BE SUNNY. STRONG SOLAR RADIATION WILL YIELD TEMPS IN THE MID 90S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THREE OF THE MAJOR ATMOSPHERIC SIMULATIONS...THE GFS EURO AND NAM...ALL HAVE A CLOSED SURFACE LOW/STORM DIVING SE ACROSS THE MID ATLANTIC WEDNESDAY AFTERNOON. WITH A FAIR AMOUNT OF CLOUDS OUT AHEAD OF IT...THAT WILL LIMIT THE INSTABILITY/FUEL FOR THUNDERSTORMS. BUT WITH THE AMOUNT OF ENERGY WITH THIS LOW...WE WILL SEE. AT THIS POINT THERE IS A SMALL FIVE PERCENT CHANCE OF ANY POINT IN OUR AREA SEEING SEVERE THUNDERSTORMS ON WEDNESDAY. A SMALL NUMBER...BUT STILL SOMETHING TO WATCH. IF THERE ARE LESS CLOUDS EARLY IN THE DAY...WE WILL SEE SEVERE STORMS. BUT AGAIN AT THIS POINT I WOULD EXPECT EITHER A FEW SEVERE STORMS OR NONE FOR WEDNESDAY GIVEN THE FORECAST CLOUD COVER. THU AND FRI WILL BE SEASONABLE. SATURDAY IS SLATED TO BE OUR NEXT CHANCE OF STORMS WITH ANOTHER COLD FRONT FORECAST BY THE GFS AND EURO. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AN UPPER TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE TROUGH APPROACHES. ONE OR TWO OF THESE SHOWERS COULD MOVE NEAR THE MRB...HGR...AND IAD AIRPORTS DURING THE MIDDLE PART OF THE AFTERNOON AND THEN FARTHER EAST AND SOUTHEAST THIS EVENING. A THUNDERSTORM COULD MOVE NEAR BWI AND MTN DURING THE SAME TIME FRAME AS A BAY BREEZE INTERACTS WITH THE DAYTIME HEATING. ANY SHOWERS OR STORMS COULD BRIEFLY REDUCE VISIBILITY TO NEAR 4 SM. ELSEWHERE, VISIBILITY SHOULD BE 6 SM OR ABOVE. CEILINGS WILL CONSIST MOSTLY OF CUMULUS AND STRATOCUMULUS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE AT AROUND 6000 TO 8000 FEET. SOME CIRRUS OR CIRROSTRATUS AROUND 20000 FEET COULD ACCOMPANY OR BECOME A PRECURSOR OF ANY SHOWERS OR STORMS THIS AFTERNOON INTO EARLY EVENING. WINDS WILL BE GENERALLY OUT OF THE WNW TO NW BETWEEN 5 AND 10 KNOTS EXCEPT FOR ESE TO SE AT AROUND 10 KNOTS NEAR BWI AND MTN WITH THE BAY BREEZE. DURING THE DAY ON TUESDAY...HIGH PRESSURE WILL MOVE IN BEHIND THE UPPER TROUGH ALLOWING FOR PARTLY CLOUDY SKIES WITH BASES AROUND 6000 FEET...VISIBILITY GREATER THAN 6 SM...AND NORTHWEST WINDS AROUND 10 KNOTS. LOW PRESSURE WILL DIVE SE THROUGH THE MID ATLANTIC ON WED WITH SHOWERS AND THUNDERSTORMS. THE NEXT THREAT OF STORMS WILL BE SATURDAY WITH A COLD FRONT. && .MARINE... SCT TSTMS WILL DEVELOP ACROSS THE WATERS THIS AFTN...AND CONTINUE THRU A FEW HRS AFTER SUNSET AS WEAK TROUGH PASSES THRU FROM THE NW. STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SPECIAL MARINE WARNINGS WILL BE LIKELY. ASIDE FROM CONVECTION...LGT GRADIENT WINDS 5-10 KT THE REST OF TDA WILL INCREASE A BIT TNGT AS A WEAK FRONT MOVES THRU. GUSTS SHOULD REMAIN JUST BELOW SCA THRESHOLD THOUGH. DRY CONDITIONS AND LIGHT WINDS EXPECTED FOR TUE. OTHER THAN THUNDERSTORMS WED AND SAT...NO MARINE HAZARDS ARE EXPECTED TUE NIGHT THROUGH SATURDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...CAS NEAR TERM...JRK SHORT TERM...JRK LONG TERM...CAS AVIATION...KLW/JRK/CAS MARINE...JRK/CAS
Hazardous weather outlook, Aug 1, 8:05 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 805 PM EDT MON AUG 1 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 020915- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 805 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BEFORE MIDNIGHT...ESPECIALLY AROUND THE BALTIMORE METRO AREA AND SURROUNDING COUNTIES. AN ISOLATED THUNDERSTORM COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE CHESAPEAKE BAY ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-020915- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 805 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 1, 7:12 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG KING GEORGE 38.27N 77.18W
08/01/2011 KING GEORGE VA 911 CALL CENTER
TREES DOWN COUNTY WIDE
&&
EVENT NUMBER LWX1101329
STRONGSpecial weather statement, Aug 1, 7:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT MON AUG 1 2011
VAZ056-012345-
SPOTSYLVANIA VA-
714 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM TO AFFECT SPOTSYLVANIA COUNTY...
AT 714 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF GLENORA...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE GATEWOOD AND PARTLOW.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3801 7768 3801 7772 3802 7773 3802 7775
3804 7775 3810 7784 3811 7793 3812 7793
3823 7774 3809 7753 3799 7764 3799 7766
TIME...MOT...LOC 2314Z 314DEG 17KT 3810 7773
JRKSpecial weather statement, Aug 1, 7:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 720 PM EDT MON AUG 1 2011 VAZ052-501-502-012345- NORTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- SOUTHERN FAUQUIER VA- 720 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN FAUQUIER COUNTIES... AT 720 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF HAYMARKET TO NEW BALTIMORE...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE HAYMARKET...BULL RUN AND MANASSAS. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3894 7769 3871 7738 3853 7761 3872 7786 TIME...MOT...LOC 2320Z 306DEG 19KT 3883 7765 3874 7771 JRK
Special weather statement, Aug 1, 7:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 PM EDT MON AUG 1 2011
DCZ001-MDZ009-VAZ053-054-020000-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
732 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY AND FAIRFAX COUNTIES...
AT 732 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VIENNA...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE DUNN LORING...THE I66 AND I495
INTERCHANGE...PIMMIT HILLS...MERRIFIELD...FALLS CHURCH...LAKE
BARCROFT...SEVEN CORNERS...LINCOLNIA...WESTOVER AND BAILEYS
CROSSROADS.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3880 7703 3888 7703 3890 7706 3888 7705
3874 7706 3872 7712 3890 7739 3902 7729
3889 7692
TIME...MOT...LOC 2332Z 304DEG 21KT 3891 7726
JRKLocal storm report, Aug 1, 7:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
758 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 NE SHANGHAI 39.45N 78.12W
08/01/2011 BERKELEY WV TRAINED SPOTTER
NUMEROUS LARGE LIMBS DOWN ON BACK CREEK VALLEY ROAD
&&
EVENT NUMBER LWX1101330
STRONGSpecial weather statement, Aug 1, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 813 PM EDT MON AUG 1 2011 MDZ006-011-020045- NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD- 813 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT BALTIMORE COUNTY... AT 812 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF GLYNDON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE OWINGS MILLS...COCKEYSVILLE... PIKESVILLE...TOWSON...TIMONIUM...FALLSTAFF AND LOCHEARN. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3945 7650 3932 7673 3949 7686 3956 7677 TIME...MOT...LOC 0012Z 316DEG 16KT 3949 7676 PELOQUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:49 PM EDT | Special Weather Statement | LWX | King George | 26 min |
| Aug 1, 8:58 PM EDT | Special Marine Warning | LWX | 62 min | |
| Aug 1, 9:40 PM EDT | Special Marine Warning | LWX | 65 min | |
| Aug 1, 10:33 PM EDT | Special Marine Warning | LWX | 67 min | |
| Aug 1, 10:56 PM EDT | Special Marine Warning | LWX | 44 min | |
| Aug 2, 9:14 AM EDT | Small Craft Advisory | LWX | 7 hr | |
| Aug 1, 9:45 PM EDT | Special Weather Statement | LWX | Harford | 30 min |
| Aug 1, 10:18 PM EDT | Special Weather Statement | LWX | Calvert | 27 min |
Nearby
Special Weather Statements in Maryland, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.